MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC SIG FEM POST AUG SZ2.5 8MM; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY

DEPUY ORTHOPAEDICS INC US PFC SIG FEM POST AUG SZ2.5 8MM; SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Model Number 96-0848
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); No Code Available (3191)
Date of Event 06/30/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2014, the patient underwent a right knee revision due to instability, synovitis, tibial insert wear, and tibial tray migration and loosening at the cement to implant interface.Unknown manufacturer products were revised.Depuy products were implanted during the revision.It is noted, at the end of the procedure, the surgeon reported an intraoperative distal femoral fracture extending about 10 cm proximally.The fracture was treated with 4 cerclage wires and noted to be stable.On (b)(6) 2019, the patient underwent a right knee revision due to pain, instability, swelling, and infection.The tibial insert was exchanged and the surgeon performed an irrigation and debridement.On (b)(6) 2020, 5-week post-operative visit indicated significant effusion of the left knee with mild erythema but no ovral warmth.After revision, the patient received iv antibiotics via a picc line.The patient's crp were still elevated compared to normal, but were continuing to trend down.This pc captures the intraoperative femur fracture on (b)(6) 2014.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.If information is obtained that was not available for the initial medwatch, a follow-up medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
PFC SIG FEM POST AUG SZ2.5 8MM
Common Device Name
SIGMA REVISION IMPLANT : KNEE FEMORAL ACCESSORY
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key9748780
Report Number1818910-2020-05844
Device Sequence Number740272
Product Code JWH
UDI-Device Identifier10603295234210
UDI-Public10603295234210
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K952830
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number96-0848
Device Catalogue Number960848
Device Lot Number435084
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date02/25/2020
Supplement Report FDA Received Date03/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR